Alert archive / Mississippi / Special Weather Statements in 2017

Special Weather Statement, NWS Mobile, AL

August 6, 2017Stone County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 6, 2017, 8:51 AM CDT for Stone County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 8:51 AM CDT (13:51 UTC)
Expired
Aug 6, 2017, 9:30 AM CDT
In force
39 min
Issued by
NWS Mobile, AL

County Stone County, MS

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2090 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2090 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

793 
WWUS84 KMOB 061351
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
851 AM CDT SUN AUG 6 2017
 
MSZ075-078-079-061430-
Perry MS-Stone MS-George MS-
851 AM CDT SUN AUG 6 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE...SOUTH CENTRAL PERRY AND STONE COUNTIES UNTIL
930 AM CDT...

At 851 AM CDT, the strong thunderstorm was located near Saucier, or
16 miles northwest of Gulfport, moving northeast at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Wiggins, Perkinston and McHenry. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3073 8934 3104 8896 3073 8875 3073 8888
      3068 8889 3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 1351Z 242DEG 12KT 3061 8918 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:30 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 6, 6:30 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
630 AM CDT Sun Aug 6 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...VFR conditions expected today outside of scattered
showers and thunderstorms. Coverage is expected to be greatest
well inland, becoming less so closer to the coast and offshore. Drops
in CIGs to mid MVFr levels possible overnight with the overnight
cooling, especially closer to the coast.

/16

&&

.PREV DISCUSSION... /issued 458 AM CDT Sun Aug 6 2017/

NEAR TERM /Now Through Sunday night/...Shortwave energy moves into a
shallow upper trough over the northeastern Conus. This energy's
southward extent of movement will be limited by an upper ridge
stretching west over the northern Gulf of Mexico getting a northward
nudge by a combination of a tropical system moving west over the
southern Caribbean towards the Yucatan and another system starting
to move over the eastern Caribbean. With the upper energy limited in
its southward travel, any help with PoP formation today will be over
the northwestern half of the forecast area. A surface ridge
stretching west over the northern Gulf coast will continue to keep
moisture levels high (around 2" or high), allowing for locally heavy
rains, but with a more organized southerly flow, do not feel there
will be the water problems realized along the coast the last few
days. Localized ponding will still be possible in poor drainage
areas, though. For temps, with increased cloud cover and rain
coverage, have went a bit below seasonal with respect to highs
today, ranging from the upper 80s to around 90. Tonight, as a weak
shortwave energy moves over the area from the west, bringing an
uptick in rain chances mainly after midnight, have went around to
above season with lows due to the thicker cloud cover continuing.
Lows ranging from the low to mid 70s inland, upper 70s along the
immediate coast. /16

SHORT TERM /Monday Through Tuesday night/...A shortwave moving
across the Great Lakes region will send a weak cold front
southward into the Tennessee Valley Monday afternoon and evening.
This front will stall across central Alabama on Tuesday. South of
the front, a continued southeasterly flow will continue to
maintain deep layer moisture with precipitable water values over 2
inches. While the front will focus the development of showers and
storms to our north, afternoon heating and the daily seabreeze
will be more than enough for the development of scattered showers
and thunderstorms. As the front sinks southward on Tuesday, the
focus shifts southward toward northern portions of the area.
Locally heavy rain and frequent lightning will be the main
threats. Gusty winds will be possible in the stronger storms.

Highs will be in the upper 80s to near 90. Lows remain very muggy,
in the low to mid 70s inland to upper 70s along the coast. /13

LONG TERM /Wednesday Through Saturday/...The wetter than normal
pattern continues into the extended as upper level shortwaves
continue to combine with a warm and moist airmass over the area,
with precipitable water values over 2 inches. Expect scattered
showers and storms to develop each day, becoming most numerous
during the afternoon hours along the seabreeze. Locally heavy
downpours, frequent lightning, and gusty outflow winds will remain
the primary threats with stronger storms. Meanwhile, temps run
around normal for this time of year, with upper 80s to low 90s
each afternoon and low to mid 70s each night. /13

MARINE...A surface ridge stretching west over the northern Gulf
coast will create a general onshore flow through the forecast. A
tropical system passing over the Yucatan and heading towards the Rio
Grande will bring a more southeasterly component Monday night
through Thursday, but by Friday, the flow returns to a general
southerly by Friday. At this point, guidance is conservative on
system development, this an increased swell component to the
forecast mid week.

/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 6, 6:36 AM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
636 AM CDT Sun Aug 6 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-071200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
636 AM CDT Sun Aug 6 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms are expected to
develop today and last into tonight. Winds gusts to 40 mphs are
possible in the stronger storms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Showers and thunderstorms are expected each day. Isolated damaging
winds are possible with the stronger storms.

A storm moving across the southern Gulf will bring increased
southerly swell mid week. Moderate to strong rip currents are
possible Tuesday into Friday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Saturday.

GMZ630>635-650-655-670-675-071200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
636 AM CDT Sun Aug 6 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Winds, waves and seas will be locally higher in and near
thunderstorms through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Winds, waves and seas will be locally higher in and near
thunderstorms through the forecast period.

In the hours before

Special weather statement, Aug 6, 8:51 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
851 AM CDT SUN AUG 6 2017

MSZ075-078-079-061430-
Perry MS-Stone MS-George MS-
851 AM CDT SUN AUG 6 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE...SOUTH CENTRAL PERRY AND STONE COUNTIES UNTIL
930 AM CDT...

At 851 AM CDT, the strong thunderstorm was located near Saucier, or
16 miles northwest of Gulfport, moving northeast at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Wiggins, Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3073 8934 3104 8896 3073 8875 3073 8888
      3068 8889 3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 1351Z 242DEG 12KT 3061 8918

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 9:58 AM CDTSpecial Weather StatementMOBChoctaw77 min
Aug 5, 7:03 PM CDTSpecial Weather StatementMOBWayne27 min
Aug 5, 7:39 PM CDTSpecial Weather StatementMOBWayne66 min

Nearby

Special Weather Statements in Mississippi, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.